I have not had any problems with my eyes until 2 years ago. I started getting bumps on my upper eyelid. After about 6 months I started getting bumps on my other upper eyelid. A few months later the bumps started on my lower eyelids.
The bumps keep getting bigger and none of the normal routine treatments for blepharitis provide any results: warm compress, fish oil, flax seed oil, doxycycline hyclate 100mg, cleansing the eyelids thoroughly with baby shampoo, Sterilid or Ocusoft Lid scrubs, Tobradex, Erythromycin, Blephamide, Keflex, Ciloxan. Even Azasite or lancing and draining of the chalazions made no difference in the size or swelling.
I have tried all of the above solutions over many months with zero difference in the size and swelling of the bumps. The bumps usually start in fall or winter time.
The only thing that made it go away was a year ago I received kenalog (steroid) injections in both upper eyelids. That made the bumps quickly go away. But the bump came back in the fall in my left eyelid and a couple months later it came back in my right eyelid. During the end of fall (Nov and Dec) the bumps keep getting bigger and redder.
A week ago an ophthalmologist gave me Pred Forte (steroid) eye drops. After two days of the drops the swelling in my eyelids went down by 20% and the redness by 50%. However, a few days later even after continued use of the drops (4x a day) the swelling has not gone down any further and the redness has returned. Also although my vision has progressively been blurrier with the blepharitis, it seems to be even blurrier since I started taking the Pred Forte drops even though the swelling has gone down by 20%.
So I have a couple questions:
1. Which is more dangerous for the health of my eye, taking the Pred Forte drops every day, 4 times a day or having kenalog injections in my eyelid?
2. Is there a remedy that will at least help me control these reoccurring chalazions and swelling?
Both Pred Forte and Kenalog are steroids. Chronic use of steroids may cause cataracts or raise the intraocular pressure and result in glaucoma damage to the optic nerve. If you are on topical steroid drops, or are being treated with Kenalog injections, you need to be under the care of an ophthalmologist who will monitor your eye pressure, optic nerve, and lens. I am not sure why the chalazia are recurring. In some people recurrent chalazia can be a sign of a sebaceous gland carcinoma, or cancer. Be sure that the pathology report from the drainage procedure did not show any evidence of malignancy. I would also see an oculoplastic specialist for a second opinion.
Thank you for the information. So a kenalog injection in my eyelid has the same risks as pred forte eye drops that go directly in my eye?
I have seen three Internists, two ophthalmologists, and a disease specialist. Also a lab did a culture that came back with only gram negative bacteria which the doctors said did not mean much. I don't know if they checked for malignancy. I assumed they would have.
From Hollywood stars to your yoga teacher, it seems that everyone swears by a detox diet. But does it actually work? And is it even healthy? Cardiologist and weight loss expert James Beckerman, MD, weighs in
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.